MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT AORTIC OCCLUSION CATHETER; OCCLUDER, CATHETER TIP

LEMAITRE VASCULAR, INC. PRUITT AORTIC OCCLUSION CATHETER; OCCLUDER, CATHETER TIP
Model Number 2100-12
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint device for evaluation.Hence, we could not conclusively determine the root cause of the defect.A batch record review could not performed since the lot number of the complaint unit was not provided to us.The issue was detected during pre-use check.Device was not used for the procedure.The complaint device is in the process of being returned to us for investigation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
During pre-use check, surgeon noticed the balloon of the pruitt aortic occlusion catheter to be porous.Device was not used for the procedure.
 
Additional Manufacturer Narrative
We have received 3 units of pruitt aortic occlusion catheters for investigation.We have confirmed the reported incident in all of the three catheters.When we attempted to inflate the balloons with saline, we observed a leakage from the balloons.We observed balloon degradation in all of the returned catheters.The seal marks on the flanges of the trays were complete and uniform confirming that the trays were properly sealed during our packaging process.The devices were returned to us without the foil pouch.These complaint units were sold to this hospital more than 3 years ago.Since natural rubber latex is affected by environmental conditions, these catheters are packaged in the foil pouch to achieve optimum shelf life.The products should be stored in the aluminum foil pouches that helps to prevent the balloons from premature deterioration.These pouches should only be removed immediately prior to use.However, during our follow-up investigation with the contact person at the hospital, we learned that the affected products were stored in its complete original package, including the shipping box until they needed to use the products.The returned products were unpacked when they needed to use the catheters for the surgery.The contact person at the hospital also confirmed that the products were stored in a dark and stress-free shelf.They were not exposed to sunlight during storage.At this time, we remain inconclusive about the root cause of the issue.Our review of the lot history records for these lots did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from these lots.Therefore, we believe that it was an isolated incident.The malfunction was detected during pre-use check.Devices were not used for the procedure.
 
Event or Problem Description
During pre-use check, surgeon noticed the balloons of the pruitt aortic occlusion catheters to be porous.Device was not used for the procedure.

Brand Name
PRUITT AORTIC OCCLUSION CATHETER
Common Device Name
OCCLUDER, CATHETER TIP
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key10138637
Report Number1220948-2020-00066
Device Sequence Number14188232
Product Code DWF
UDI-Device Identifier00840663101511
UDI-Public00840663101511
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K872090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model Number2100-12
Device Catalogue Number2100-12
Device Lot NumberPAO1166/PAO1172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1